Korean J Gastroenterol.  2016 Dec;68(6):317-320. 10.4166/kjg.2016.68.6.317.

A Case of Tenofovir-associated Fanconi Syndrome in Patient with Chronic Hepatitis B

Affiliations
  • 1Division of Gastroenterology and Hepatology, Department of Internal Medicine, Korea University Ansan Hospital, Ansan, Department of Internal Medicine, Korea University College of Medicine, Seoul, Korea. 93cool@hanmail.net

Abstract

Tenofovir disoproxil fumarate (TDF) is one of the most widely used treatment options for human immunodeficiency virus (HIV) and HBV infections. Despite its efficacy and safety, some cases of nephrotoxicity have been reported in the treatment of HIV patients. Even more recently, very few cases of Fanconi syndrome associated with tenofovir therapy in HBV monoinfection have been reported. Herein, we report a case of a 47-year-old male with an HBV monoinfection, who developed Fanconi syndrome and a secondary osteomalacia with multiple bone pain. After TDF withdrawal and supplementation of calcitriol, his renal function was reverted. Although the overall risk of TDF-associated nephrotoxicity is very low, both glomerular and tubular function should be monitored in patients undergoing TDF treatment.

Keyword

Tenofovir; Hepatitis B virus; Fanconi syndrome; Kidney tubules; proximal; Osteomalacia

MeSH Terms

Calcitriol
Fanconi Syndrome*
Hepatitis B virus
Hepatitis B, Chronic*
Hepatitis, Chronic*
HIV
Humans
Kidney Tubules
Male
Middle Aged
Osteomalacia
Tenofovir
Calcitriol
Tenofovir
Full Text Links
  • KJG
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error